Dermatophytid in tinea capitis: Rarely reported common phenomenon with clinical implications

Nancy Cheng, Dakara Rucker Wright, Bernard A. Cohen

Research output: Contribution to journalArticle

Abstract

Tinea capitis may be associated with a dermatophytid, which appears as a disseminated eczematous eruption. This phenomenon may occur before or after initiation of systemic antifungal drug therapy and is not an indication for stopping medication. We present here a series of cases that involve 5 children with tinea capitis who developed a dermatophytid before or during the course of their management. In each child, the eruption resolved despite continuation of oral antifungal therapy. Our experience suggests that dermatophytid secondary to tinea capitis is much more common than reported. Furthermore, parents and clinicians frequently mistake dermatophytid for drug allergy. Recognition of this phenomenon, distinction of dermatophytid from drug allergy, and continuation of systemic treatment is essential for clearing the infection and dermatophytid.

Original languageEnglish (US)
Pages (from-to)e453-e457
JournalPediatrics
Volume128
Issue number2
DOIs
StatePublished - Aug 1 2011

Keywords

  • Community pediatrics
  • Dermatology
  • Fungal infections

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health

Fingerprint Dive into the research topics of 'Dermatophytid in tinea capitis: Rarely reported common phenomenon with clinical implications'. Together they form a unique fingerprint.

  • Cite this